MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 855190
Medical Device Problem Codes Deflation Problem (1149); Leak/Splash (1354)
Health Effect - Clinical Codes Unspecified Infection (1930); Pneumonia (2011)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a leak was noted on a cannula to a smiths medical bivona® adult fome-cuf® tracheostomy tube.The cannula was changed out and the cuff to the tracheostomy (trach) deflated and re-inflated.Two days following, a bacterial infection (pneumonia) was reported and the cuff was deflated.The patient was required to be mechanically ventilated and treatment was ordered.The patient has recovered and the infection resolved.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Visual inspection of the device revealed no defects.Leak testing was performed and did not found any evidence of cuff leakage.The cuff was also inflated beyond the fome surface and did not show any evidence of cuff leakage.A review of the device history record was performed and was found to be complete.Based on the evidence, a root cause was unable to be confirmed.No defect was detected with the returned device.

Brand Name
BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7230934
Report Number3012307300-2018-00175
Device Sequence Number1890118
Product Code BTO
UDI-Device Identifier15021312006926
UDI-Public15021312006926
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number855190
Device Lot Number3304758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/16/2018
02/28/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/12/2018
03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR